Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva rash
Mar 9, 2004

i began treatment for my hiv about 3 weeks ago. i started on sustive and combivir. after 10 days i developed a severe rash, fever and nausea. my doctor said it was an allergic reaction to the sustiva. he said it was stage 3 rash. he has been weighing options for my next drug regiment. he is leaning toward a viramune/combivir combination but is fearful of what kind of reaction i could have. i went to another doctor for a second opinion and he said i should go to a pi/combivir combination. i am hesitant to do that. i am worried about what effects viramune could have on me. any suggestions or research data to assist me in my decision?

Response from Dr. Henry

Many patients can do OK after a rash from Sustiva using Viramune or visa versa. I personally prefer to use a boosted PI in that setting and then once the HIV level is undetectable look at options for simplifying treatment. There is no right answer but I get nervous about starting and stopping drugs like Sustiva or Viramune too often when first starting treatment due to concerns about resistance and not being to tell when one rash is stopping and another is starting. KH



Previous
dental implants in hiv
Next
Failed a urinalysis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement